Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2004, 3:13 PM CDT for Red River Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 29, 2004, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River Parish, LA
The radar
The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 1:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 292013
SVRSHV
LAC081-292045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT THU APR 29 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER PARISH IN NORTHWEST LOUISIANA
* UNTIL 345 PM CDT
* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER PARISH IN NORTHWEST LOUISIANA
UNTIL 345 PM CDT.
LAT...LON 3200 9336 3209 9316 3206 9314 3201 9317
3197 9312 3197 9323 3192 9323 3190 9332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 29, 1:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT THU APR 29 2004 .DISCUSSION... QUICK UPDATE FOR TORNADO WATCH UNTIL 7 PM...FROM DEEP EAST TEXAS INTO SOUTH CENTRAL ARKANSAS...INCLUDING MUCH OF NORTH LOUISIANA...BUT DOES NOT INCLUDE THE SHREVEPORT AND BOSSIER CITY METROPOLITAN AREA. ALSO ADJUSTED POPS AND TEMPS FOR CURRENT TRENDS. UPDATE ALREADY OUT. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 65 81 65 / 30 10 20 20 MLU 78 64 81 65 / 50 10 20 20 TXK 70 65 81 65 / 70 20 20 20 TYR 76 66 80 66 / 20 0 20 30 LFK 81 66 82 66 / 40 0 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 29, 1:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT THU APR 29 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE REGION...WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS FROM DEEP EAST TEXAS INTO SOUTHERN ARKANSAS...INCLUDING NORTHERN LOUISIANA. DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR SOME THUNDERSTORMS TO REACH SEVERE LIMITS FROM DEEP EAST TEXAS INTO SOUTH CENTRAL ARKANSAS...INCLUDING MUCH OF NORTHERN LOUISIANA. LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO ARE POSSIBLE WITH THE SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING...BEFORE THE THUNDERSTORM ACTIVITY SHIFTS EAST OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS FRIDAY. THE ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT...AND PUSH SOUTHEAST THROUGH THE REST OF THE AREA SATURDAY. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON INTO THE EVENING FROM DEEP EAST TEXAS INTO SOUTH CENTRAL ARKANSAS INCLUDING NORTH LOUISIANA.
In the hours before
Local storm report, Apr 29, 12:54 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 PM CDT THU APR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG HOMER 32.79N 93.06W
04/29/2004 CLAIBORNE LA LAW ENFORCEMENT
DAMAGE AT CLAIBORNE ACADEMY SCHOOL WITH WINDOWS BLOWN OUT
AND DAMAGE TO GYMNASIUM ROOF. ALSO TREES BLOWN DOWN AND
POSSIBLE TORNADO REPORTED AT WADE CORRECTIONAL CENTER.
&&
VIIILocal storm report, Apr 29, 1:13 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 PM CDT THU APR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL MINDEN 32.62N 93.28W
04/29/2004 0.50 INCH WEBSTER LA TRAINED SPOTTER
&&
VIIILocal storm report, Apr 29, 1:30 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 6 N BENTON 32.78N 93.74W
04/29/2004 0.50 INCH BOSSIER LA AMATEUR RADIO
&&
VIIISpecial weather statement, Apr 29, 2:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CDT THU APR 29 2004 ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-300000- ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN- 224 PM CDT THU APR 29 2004 ...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE... THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN NORTHWEST LOUISIANA. DOPPLER WEATHER RADAR IN SHREVEPORT SHOWED SHOWERS AND THUNDERSTORMS OVER THE AREA FROM NEAR EL DORADO ARKANSAS TO ARCADIA...RINGGOLD... AND MANSFIELD LOUISIANA...AND CENTER AND APPLEBY TEXAS. THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO NEAR A PENNY IN SIZE...STRONG AND DAMAGING WINDS TO NEAR 70 MPH...AND ISOLATED TORNADOES...ALONG WITH DANGEROUS LIGHTNING. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:41 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 34 min |
| Apr 29, 12:54 PM CDT | Tornado Warning | SHV | Claiborne | 36 min |
| Apr 29, 1:12 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 33 min |
| Apr 29, 1:26 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 64 min |
| Apr 29, 1:51 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 54 min |
| Apr 29, 2:51 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 24 min |
| Apr 29, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Apr 29, 3:28 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 62 min |
| Apr 29, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 44 min |
| Apr 29, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 59 min |
| Apr 29, 4:41 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 64 min |
| Apr 29, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 18 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.